Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 758, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Aug 26, 2016, 4:17 PM CDT for Cleveland County, Oklahoma County, Oklahoma. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2016, 4:17 PM CDT (21:17 UTC)
- Expired
- Aug 26, 2016, 4:34 PM CDT
- In force
- 17 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Cleveland County, OK, Oklahoma County, OK
The radar
The Norman radar (KTLX), 15 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.3 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 701 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 732 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
354 WUUS54 KOUN 262117 SVROUN OKC027-109-262200- /O.NEW.KOUN.SV.W.0758.160826T2117Z-160826T2200Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 417 PM CDT FRI AUG 26 2016 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL OKLAHOMA COUNTY IN CENTRAL OKLAHOMA... NORTH CENTRAL CLEVELAND COUNTY IN CENTRAL OKLAHOMA... * UNTIL 500 PM CDT * AT 417 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SOUTHEASTERN OKLAHOMA CITY...OR NEAR TINKER AIR FORCE BASE...AND IS NEARLY STATIONARY. HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * LOCATIONS IMPACTED INCLUDE... EASTERN OKLAHOMA CITY...MOORE...MIDWEST CITY...DEL CITY... CHOCTAW...SPENCER...NICOMA PARK...VALLEY BROOK... TINKER AIR FORCE BASE AND SMITH VILLAGE. THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 35 BETWEEN MILE MARKERS 120 AND 125. INTERSTATE 40 BETWEEN MILE MARKERS 154 AND 162. INTERSTATE 240 BETWEEN MILE MARKERS 2 AND 13. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3532 9743 3538 9755 3553 9741 3545 9727 TIME...MOT...LOC 2117Z 240DEG 3KT 3542 9741 HAIL...0.88IN WIND...60MPH $$ WR
1 follow-up statement
379
WWUS54 KOUN 262134
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
434 PM CDT FRI AUG 26 2016
OKC027-109-262144-
/O.CAN.KOUN.SV.W.0758.000000T0000Z-160826T2200Z/
OKLAHOMA OK-CLEVELAND OK-
434 PM CDT FRI AUG 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL OKLAHOMA AND
NORTH CENTRAL CLEVELAND COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER HEAVY RAIN IS
STILL OCCURING WITH THIS THUNDERSTORM.
LAT...LON 3532 9743 3538 9755 3553 9741 3545 9727
TIME...MOT...LOC 2133Z 240DEG 3KT 3543 9739
$$
WRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 2:00 PM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Aug 26, 2:00 PM CDT, 2 hours 17 minutes before
Area Forecast Discussion National Weather Service Norman OK 200 PM CDT FRI AUG 26 2016 .DISCUSSION... Primary forecast focus is placed on precipitation chances today and tonight, mainly ongoing convection and additional chances this evening. This afternoon, isolated thunderstorms have cropped up in south central Oklahoma recently, near the I-35 corridor and south of the Arbuckles. 18Z surface analysis of Oklahoma Mesonet obs suggest a weak, but noticable region of surface convergence in this area. Dew points in the upper 60s/lower 70s has aided in SBCAPE values around 3000 J/Kg focused along this boundary. Model soundings suggest an uncapped environment, but deep layer shear is paltry, 10 to 20 kts, given weak mid-level wind fields. Therefore, expect limited severe potential, and given radar trends over the last hour, convection has been fairly steady state. Pwats remain hefty given the time of year, and KTLX rainfall rates are 2 to 4 inches in hour in isolated locations. Therefore, expect locally heavy rainfall and gusty winds to be the only concerns moving forward with this activity through the afternoon. Into the evening, a short wave trough is evident on latest water vapor imagery, lifting east and northeast off the western high plains of NM/CO this morning and currently crossing the Panhandles. In response, the diffuse frontal boundary which was the focus for development last night, has continued to slowly lift northward, evident by a broad surface trough centered over Kansas, southwest into the Panhandles. This boundary will be a focusing point for scattered development this afternoon/evening. Some scattered showers and isolated thunder has already developed over the southeastern Texas Panhandle, along the southwestern OK/TX border, with weaker echos on regional radar through northwestern OKlahoma into Kansas. Expect this activity to continue through the afternoon off and on. Additionally, across northwestern Oklahoma into southwestern Kansas, expect scattered to isolated development to increase at times along the boundary, given its better proximity to the shortwave. Modest instability, 1000 to 1500 J/Kg of MLCAPE and 20 to 30 kts deep layer shear may support one or two strong updrafts in far northwest Oklahoma. Primary concern would be damaging wind gusts and locally heavy rainfall, similar to yesterday. For the weekend, with the southern plains wedged between a broad, lumbering ridge to the east and a trough to the west there will be low chances for isolated to widely scattered showers and thunder near daily. The tough part will be locking down where any boundaries reside or the influence from subtle short waves traversing the region. Slight chances for showers and thunder will continue into and through next week as the synoptic pattern remains, for lack of a better term, messy. In short, the broad 500mb ridge will continue to reside over the eastern U.S., leaving the southern plains tapped into the flow of Gulf moisture. So, overall, somedays you may stay dry, some days you may catch a shower. Kurtz && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 70 91 70 91 / 10 20 10 20 Hobart OK 70 93 70 91 / 10 20 20 20 Wichita Falls TX 71 94 71 93 / 10 20 10 20 Gage OK 66 91 67 91 / 20 20 30 40 Ponca City OK 70 91 71 90 / 30 30 30 20 Durant OK 71 92 71 92 / 20 30 10 30 && .OUN Watches/Warnings/Advisories... OK...None. TX...None. && 23/04
Hazardous weather outlook, Aug 26, 11:46 AM CDT, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1146 AM CDT FRI AUG 26 2016 OKZ004>048-050>052-TXZ083>090-271115- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1146 AM CDT FRI AUG 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THROUGH TONIGHT... .THUNDERSTORMS... THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF NORTHERN OKLAHOMA THIS EVENING. LOCATION... THE MARGINAL RISK AREA EXISTS NORTH OF A PONCA CITY TO ENID TO CHEYENNE LINE. TIMING.. THE GREATEST CHANCE FOR SEVERE THUNDERSTORMS TODAY WILL BE BETWEEN 3 AND 10 PM. IMPACTS... THE MAIN HAZARD WILL BE DAMAGING WIND GUSTS UP TO 70 MPH...FREQUENT LIGHTNING...AND LOCALLY HEAVY RAINFALL POSSIBLY CAUSING LOCALIZED FLOODING. HAIL UP TO THE SIZE OF QUARTERS WILL ALSO BE POSSIBLE. DISCUSSION... THUNDERSTORMS THAT DEVELOP THIS AFTERNOON AND EVENING MAY BECOME SEVERE. STORMS WILL MOVE EAST AND NORTHEAST. STORMS ARE EXPECTED TO BEGIN TO WEAKEN AFTER 10 PM. SEVERAL LOCATIONS IN WESTERN AND NORTHERN OKLAHOMA HAVE EXPERIENCED HEAVY RAINFALL OVER THE PAST FEW DAYS. ADDITIONAL HEAVY RAINFALL THIS EVENING COULD INCREASE THE CHANCES FOR FLASH FLOODING. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE RISK AREAS SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS LATE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... .THUNDERSTORMS... THERE WILL BE A DAILY CHANCE OF THUNDERSTORMS SATURDAY THROUGH NEXT THURSDAY. A FEW STRONG TO PERHAPS SEVERE STORMS WILL REMAIN POSSIBLE. THE PRIMARY HAZARDS WITH STORMS WILL BE DAMAGING WIND GUSTS AND LOCALLY HEAVY RAINFALL THAT COULD LEAD TO FLOODING. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Special weather statement, Aug 26, 1:25 PM CDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
125 PM CDT FRI AUG 26 2016
OKZ041>043-046-047-050-051-261900-
CARTER OK-COAL OK-PONTOTOC OK-LOVE OK-MARSHALL OK-MURRAY OK-
JOHNSTON OK-
125 PM CDT FRI AUG 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CARTER...
SOUTHWESTERN COAL...PONTOTOC...NORTHEASTERN LOVE...MARSHALL...
SOUTHEASTERN MURRAY AND JOHNSTON COUNTIES UNTIL 200 PM CDT...
AT 122 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
5 MILES NORTHWEST OF STONEWALL TO NEAR LAKE TEXOMA...MOVING NORTHEAST
AT 15 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
&&
LAT...LON 3384 9705 3386 9707 3484 9676 3488 9640
3402 9659 3401 9662 3390 9662 3392 9667
3384 9670 3383 9676 3387 9680 3385 9685
3387 9689 3396 9692 3395 9698 3396 9698
3386 9701 3381 9708
TIME...MOT...LOC 1822Z 220DEG 11KT 3470 9659 3385 9680
CMSSpecial weather statement, Aug 26, 3:03 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
303 PM CDT FRI AUG 26 2016
OKZ032-043-047-048-052-262045-
ATOKA OK-COAL OK-BRYAN OK-HUGHES OK-JOHNSTON OK-
303 PM CDT FRI AUG 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ATOKA...COAL...BRYAN...
HUGHES AND SOUTHEASTERN JOHNSTON COUNTIES UNTIL 345 PM CDT...
AT 259 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM NEAR HORNTOWN TO 4 MILES NORTHEAST OF COLBERT...MOVING EAST AT
25 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ALTHOUGH THESE STORMS ARE UNLIKELY TO BECOME
SEVERE...INTENSIFICATION IS POSSIBLE...SO IT IS ADVISABLE TO BE
ALERT TO THREATENING WEATHER CONDITIONS.
&&
LAT...LON 3384 9612 3384 9615 3380 9616 3382 9617
3380 9618 3382 9658 3516 9633 3524 9598
3515 9598 3505 9609 3468 9609 3468 9595
TIME...MOT...LOC 1959Z 262DEG 23KT 3509 9620 3389 9643
CMSLocal storm report, Aug 26, 3:51 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
351 PM CDT FRI AUG 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 2 NE CLINTON 35.53N 98.95W
08/25/2016 E1.00 INCH CUSTER OK COUNTY OFFICIAL
REPORTED VIA COUNTY COMMISSIONER
&&
FMSpecial weather statement, Aug 26, 4:02 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
402 PM CDT FRI AUG 26 2016
OKZ025-026-262145-
OKLAHOMA OK-LINCOLN OK-
402 PM CDT FRI AUG 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN OKLAHOMA AND SOUTHWESTERN
LINCOLN COUNTIES UNTIL 445 PM CDT...
AT 401 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
SPENCER...MOVING EAST AT 15 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS OVER 50 MPH...
VERY HEAVY RAINFALL.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 35 BETWEEN MILE MARKERS 135 AND 136.
INTERSTATE 40 BETWEEN MILE MARKERS 157 AND 161.
INTERSTATE 44 BETWEEN MILE MARKERS 137 AND 152.
LAT...LON 3549 9708 3540 9740 3557 9746 3572 9721
3572 9714
TIME...MOT...LOC 2101Z 247DEG 14KT 3552 9736
WRSpecial weather statement, Aug 26, 4:04 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 404 PM CDT FRI AUG 26 2016 OKZ040-041-046-262130- CARTER OK-MURRAY OK-GARVIN OK- 404 PM CDT FRI AUG 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CARTER... SOUTHWESTERN MURRAY AND SOUTH CENTRAL GARVIN COUNTIES UNTIL 430 PM CDT... AT 402 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST OF HENNEPIN...MOVING EAST AT 5 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS OVER 50 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 43 AND 58. LAT...LON 3438 9737 3455 9731 3455 9705 3432 9714 TIME...MOT...LOC 2102Z 283DEG 6KT 3445 9726 WR
Special weather statement, Aug 26, 4:05 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
405 PM CDT FRI AUG 26 2016
OKZ052-262145-
BRYAN OK-
405 PM CDT FRI AUG 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL BRYAN COUNTY UNTIL
445 PM CDT...
AT 403 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES EAST OF
KEMP...MOVING NORTHEAST AT 5 MPH.
HAZARDS INCLUDE...
WIND GUSTS OVER 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LAT...LON 3384 9606 3385 9610 3383 9610 3384 9615
3382 9615 3381 9618 3380 9618 3381 9616
3376 9618 3375 9623 3377 9627 3377 9629
3370 9632 3384 9640 3402 9619
TIME...MOT...LOC 2103Z 239DEG 6KT 3378 9626
WRThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 7:06 PM CDT | Special Weather Statement | OUN | Major | 24 min |
| Aug 25, 7:13 PM CDT | Severe Thunderstorm Warning | OUN | Payne | 9 min |
| Aug 25, 7:21 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Major, Woods | 39 min |
| Aug 25, 7:28 PM CDT | Special Weather Statement | OUN | Logan | 32 min |
| Aug 25, 8:09 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Payne | 51 min |
| Aug 25, 8:41 PM CDT | Areal Flood Advisory | OUN | Logan, Payne | 3 hr |
| Aug 25, 8:53 PM CDT | Special Weather Statement | OUN | Beckham | 37 min |
| Aug 25, 9:01 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Roger Mills | 44 min |
| Aug 25, 9:11 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Payne | 74 min |
| Aug 25, 9:16 PM CDT | Special Weather Statement | OUN | Noble | 59 min |
| Aug 25, 9:36 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Custer, Dewey, Roger Mills, Washita | 69 min |
| Aug 26, 1:25 PM CDT | Special Weather Statement | OUN | Johnston, Marshall, Pontotoc | 35 min |
| Aug 26, 3:03 PM CDT | Special Weather Statement | OUN | Atoka, Bryan, Coal, Hughes | 42 min |
| Aug 26, 3:58 PM CDT | Areal Flood Advisory | OUN | Oklahoma | 62 min |
| Aug 26, 4:02 PM CDT | Special Weather Statement | OUN | Oklahoma | 43 min |
| Aug 26, 4:04 PM CDT | Special Weather Statement | OUN | Murray | 26 min |
| Aug 26, 4:05 PM CDT | Special Weather Statement | OUN | Bryan | 40 min |
| Aug 26, 4:13 PM CDT | Areal Flood Advisory | OUN | Murray | 2 hr |
| Aug 26, 4:22 PM CDT | Special Weather Statement | OUN | Caddo | 53 min |
| Aug 26, 4:28 PM CDT | Areal Flood Advisory | OUN | Bryan | 2 hr |
| Aug 26, 4:33 PM CDT | Special Weather Statement | OUN | Murray | 57 min |
| Aug 26, 4:59 PM CDT | Special Weather Statement | OUN | Lincoln | 46 min |
| Aug 26, 5:00 PM CDT | Special Weather Statement | OUN | Caddo | 45 min |
| Aug 26, 5:05 PM CDT | Areal Flood Advisory | OUN | Carter, Murray | 115 min |
| Aug 26, 6:22 PM CDT | Special Weather Statement | OUN | Grady | 23 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.